Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 84, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 21, 2012, 3:24 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 3:24 PM CST (21:24 UTC)
- Expired
- Dec 22, 2012, 4:54 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
104 WHUS73 KGRB 212124 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CST FRI DEC 21 2012 ...GUSTY WINDS AND HIGH WAVES TO CONTINUE TONIGHT... .NORTHWEST WINDS WILL CONTINUE TO GUST OVER 25 KNOTS THIS EVENING AND TONIGHT AS THE SYSTEM THAT BROUGHT HIGH WINDS AND SNOW TO THE AREA CONTINUES TO PULL AWAY. WINDS WILL DIMINISH AROUND MIDNIGHT...HOWEVER HAZARDOUS WAVES SHOULD CONTINUE UNTIL SATURDAY MORNING ON THE LAKE. LMZ521-522-220530- /O.CAN.KGRB.GL.W.0023.000000T0000Z-121222T0300Z/ /O.NEW.KGRB.SC.Y.0084.121221T2124Z-121222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 324 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 25 KTS. * WAVES 4 TO 7 FT ARE EXPECTED...THEN SLOWLY EASE TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-220530- /O.CAN.KGRB.GL.W.0023.000000T0000Z-121222T0300Z/ /O.NEW.KGRB.SC.Y.0084.121221T2124Z-121222T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 324 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST 20 TO 25 KTS. OCCASIONAL GUSTS TO AROUND 30 KTS ARE POSSIBLE THIS EVENING. * WAVES 6 TO 8 FT ARE EXPECTED THIS EVENING...THEN SLOWLY EASE TO 3 TO 5 FT FOR TONIGHT...BEFORE SUBSIDING TO 2 TO 4 FT BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
908 WHUS73 KGRB 220300 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST FRI DEC 21 2012 ...GUSTY WINDS AND HIGH WAVES TO CONTINUE TONIGHT... .WHILE NORTHWEST WINDS WILL CONTINUE DIMINISH TONIGHT...HOWEVER HAZARDOUS WAVES WILL CONTINUE UNTIL MIDNIGHT ON THE BAY AND UNTIL SATURDAY MORNING ON THE LAKE. LMZ521-522-220600- /O.CON.KGRB.SC.Y.0084.000000T0000Z-121222T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 900 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * NORTHWEST WINDS 15 TO 25 KTS...DIMINISHING TO 10 TO 15 KTS BY MIDNIGHT. * WAVES TO 3 TO 5 FT WILL DIMINISH TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-221100- /O.CON.KGRB.SC.Y.0084.000000T0000Z-121222T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 900 PM CST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * NORTHWEST 15 TO 25 KTS DIMINISHING TO 10 TO 15 KTS BY MIDNIGHT. * WAVES 4 TO 7 FT...SUBSIDING TO 2 TO 4 FT BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
740 WHUS73 KGRB 221054 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CST SAT DEC 22 2012 ...WINDS AND WAVES HAVE DIMINISHED... .WINDS AND WAVES HAVE DIMINISHED AS STRONG LOW PRESSURE HAS MOVED AWAY FROM THE WESTERN GREAT LAKES. LMZ541>543-221200- /O.CAN.KGRB.SC.Y.0084.000000T0000Z-121222T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 454 AM CST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED SIGNIFICANTLY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 2:49 PM CST, 35 minutes earlier.
Area forecast discussion, Dec 21, 2:49 PM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CST FRI DEC 21 2012 .SHORT TERM...TONIGHT AND SATURDAY. CLOUDS GRADUALLY THINNING AND WINDS DIMINSHING AS SURFACE HIGH EDGES INTO STATE. TEMPS SHOULD DROP AOB MOS GUIDANCE UNDER CLEARING SKIES WITH FRESH SNOW COVER. TEMPS ALONG THE LK MICH SHORE SHOULD REMAIN NEAR 20 AS WINDS STAY UP WELL INTO THE EVENING. SEASONAL TEMPS ON SATURDAY AS SURFACE RIDGE SLIDES ACROSS THE STATE. GFS MOS TEMPS LOOK REASONABLE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS AT THE START OF THE PERIOD IS FORECAST TO BREAK DOWN EARLY NEXT WEEK. A SHORT WAVE IS THEN EXPECTED TO PASS THROUGH THE GREAT LAKES REGION BUT THERE DOES NOT APPEAR TO BE MUCH MOISTURE ASSOCIATED WITH IT...SO DID NOT GO WITH ANYTHING HIGHER THAN SLIGHT CHANCE POPS FOR THE SYSTEM. MODELS SHOWED A MUCH STRONGER SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS AND THEN MOVING NORTHEAST DURING THE MIDDLE OF THE WEEK. THIS SYSTEM SHOULD STAY FAR ENOUGH SOUTHEAST OF THE AREA THAT SOME SLIGHT CHANCE POPS IN THE FAR EASTERN PART OF THE AREA SHOULD HANDLE THINGS...UNLESS THE FORECAST TRACK OF THE SYSTEM CHANGES. ANOTHER SYSTEM IS EXPECTED TO IMPACT THE AREA BEYOND THE END OF THE FORECAST PERIOD. IT SHOULD TRACK ACROSS THE NORTHERN CONUS BUT DOES NOT APPEAR TO BE AS STRONG AS THE MID WEEK SYSTEM. SLIGHTLY COLDER THAN NORMAL HIGHS CAN BE EXPECTED IN THE WAKE OF THE SYSTEM EARLY IN THE WEEK. A SLIGHT WARM UP IS LIKELY BY THE END OF THE WORK WEEK. && .AVIATION...FOR 18Z TAF ISSUANCE. GRADUALLY IMPROVING CONDITIONS EXPECTED. MVFR CIGS FOR THE REST OF THE AFTERNOON...THEN CLEARING THIS EVE. NORTHWEST WINDS DIMINISHING AFTER SUNSET. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/MG
Hazardous weather outlook, Dec 21, 12:33 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1233 PM CST FRI DEC 21 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1233 PM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-221845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1233 PM CST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHWEST GALES ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Dec 21, 9:55 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HEAVY SNOW 2 NW DARBOY 44.25N 88.41W
12/21/2012 M9.5 INCH OUTAGAMIE WI PUBLIC
STORM TOTAL.
&&
SACNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.